Arkansas, 2008

Damaging Wind in Arkansas, July 3, 2008

July 3, 2008 · NWS TSA · 1 event in 1 county or zone

An isolated severe thunderstorm downed trees in Carroll County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An isolated severe thunderstorm downed trees in Carroll County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 3, 5:48 PM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 3, 5:48 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
648 PM CDT THU JUL 3 2008

.DISCUSSION...

&&

.AVIATION...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PORTIONS OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.  THUNDERSTORMS ACTIVITY
WILL LIKELY ONLY HAVE AN IMPACT ON FYV AND FSM AREAS OVER NEXT FEW
HOURS.  ISOLATED THUNDERSTORMS COULD BUILD BACK SOUTHWEST INTO THE FSM
AREA ALONG SOUTHWESTWARD MOVING OUTFLOW BOUNDARY WITH WINDS SHIFTING
TO THE NORTHEAST BEHIND BOUNDARY. IT APPEARS THAT THE HEAVIER RAINFALL
WILL SPLIT FYV AND THEREFORE WAS NOT TOO AGGRESSIVE WITH ANY FOG
FORMATION OVERNIGHT.  REMAINDER OF THE TAF FORECAST WILL BE RELATIVELY
THUNDERSTORM FREE...EXPECT THE CHANCE FOR SCATTERED AFTERNOON
THUNDERSTORMS ACROSS THE ENTIRE AREA WHICH WAS COVERED WITH
A PROB30 GROUP.

&&

.PREV DISCUSSION... /ISSUED 328 PM CDT THU JUL 3 2008/

DISCUSSION...
20Z SFC ANALYSIS SHOWS WEAK FRONTAL BOUNDARY NEAR I-44 WITH
MUCAPES AROUND 4000 J/KG ALONG AND SOUTH. CIN CONTINUES TO SLOWLY
WEAKEN BUT THUNDERSTORMS THUS FAR HAVE REMAINED ISOLATED AND
CONFINED NEARER TO THE 850 MB FRONT WHICH LIES A LITTLE SOUTH OF
SFC FRONT POSITION. MCV NOTED ON VIS SATELLITE OVER EASTERN TX
PANHANDLE WHICH CONTINUES TO SLOWLY DRIFT EAST. STORMS HAVE BEEN
INCREASING OVER SW OKLAHOMA AS A RESULT AND LOOK FOR THIS TREND TO
CONTINUE THROUGH THE LATE AFTERNOON AND EVENING ALONG AND NEAR THE
AFOREMENTIONED BOUNDARIES. SEVERE THREAT IS LIMITED DUE TO WEAK
FLOW BUT HAVE ALREADY SEEN A MESONET GUST OVER 40 MPH WITH ONE
CELL IN ADAIR COUNTY. SO A FEW BRIEF DOWNBURSTS CAN BE EXPECTED
THIS EVENING. HIGHEST POPS TONIGHT WILL BE PLACED THROUGH ROUGHLY
THE MIDDLE THIRD OF THE CWA.

OVERNIGHT ACTIVITY WILL LIKELY LEAVE A BOUNDARY IN LIEU OF THE
WEAKENING COLD FRONT FRIDAY WITH ANOTHER ROUND OF SCATTERED
THUNDERSTORMS...THIS TIME THE FOCUS COULD SHIFT A LITTLE SOUTH AND
EAST. AGAIN ONLY ISOLATED STRONG DOWNBURSTS EXPECTED. BY FRIDAY
NIGHT INTO SATURDAY THE MOIST AXIS SHOULD BEGIN TO LIFT BACK
TOWARD THE NORTH...LIKELY EXTENDING ACROSS NE OKLAHOMA THROUGH
CENTRAL ARKANSAS. 12Z GFS HINTS AT POSSIBLE MCS MAKING A RUN AT
FAR NORTHEAST COUNTIES BY SAT MORNING BUT THIS SCENARIO IS NOT
SUPPORTED BY ANY OTHER GUIDANCE.

NO MAJOR CHANGES TO THINKING IN LATER PERIODS AS SUMMERTIME
PATTERN REMAINS ESTABLISHED ACROSS MUCH OF THE COUNTRY. SUNDAY AND
MONDAY SHOULD BE THE HOTTEST DAY AS UPPER RIDGE IS STRONGEST OVER
THE AREA AT THIS TIME. MEDIUM RANGE MODELS HAVE TRENDED A LITTLE
STRONGER WITH CENTRAL U.S. TROUGH TUE/WED OF NEXT WEEK AND ANOTHER
FRONT WHICH WILL MAKE A RUN THROUGH THE CENTRAL PLAINS. THIS
SHOULD BRING AT LEAST ISOLATED THUNDERSTORMS FOR TUE/WED ALONG
WITH A ALIGHT DECREASE IN TEMPS.

CONTINUES TO UNDERCUT MAV/MEX HIGH TEMPS THROUGH THE PERIOD...
HOWEVER ACTUALLY WENT SLIGHTLY WARMER ON SATURDAY VS THE 12Z MAV
WHICH IS LIKELY KEEPING TEMPS DOWN AS A RESULT OF ITS DEVELOPING
MCS TO OUR NORTH.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...12
Hazardous weather outlook, Jul 3, 3:55 PM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT THU JUL 3 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT THU JUL 3 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...NONE.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON AND EVENING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
LATE THIS AFTERNOON...A SLOW MOVING COLD FRONT EXTENDED FROM FAR
NORTHEASTERN OKLAHOMA INTO SOUTHWEST OKLAHOMA...GENERALLY ALONG
THE I-44 CORRIDOR. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL
CONTINUE TO DEVELOP ALONG AND JUST AHEAD OF THE BOUNDARY THIS LATE
AFTERNOON AND EARLY EVENING. WHILE WIND PROFILES WILL REMAIN
WEAK...ENOUGH INSTABILITY WILL BE PRESENT TO SUPPORT A
THUNDERSTORM OR TWO THAT MAY BRIEFLY BECOME SEVERE INTO THE
EVENING HOURS. GUSTY WINDS WILL BE THE MAIN THREAT. ONGOING
ACTIVITY IS EXPECTED TO DISSIPATE WITH THE LOSS OF DAYTIME HEATING.

HOWEVER...AREAS OF SHOWERS AND THUNDERSTORMS MAY REDEVELOP LATER
TONIGHT AS THE LOW-LEVEL JET INCREASES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED GIVEN THE BREVITY AND ISOLATED
NATURE OF ANY SEVERE WEATHER THAT MAY OCCUR INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
HE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
FRIDAY INTO SATURDAY AS THE FRONTAL BOUNDARY LINGERS ACROSS THE
AREA. A FEW AFTERNOON SEVERE THUNDERSTORMS COULD DEVELOP AND PERSIST
INTO THE EVENING HOURS.

THE FRONT WILL WASH OUT ON SUNDAY...LEAVING HIGH PRESSURE IN
CONTROL THROUGH MONDAY. ANOTHER COLD FRONT WILL APPROACH THE AREA
ON TUESDAY BRINGING THE POTENTIAL FOR MORE SHOWERS AND
THUNDERSTORMS ALONG WITH IT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION. $$

In the hours before

Special weather statement, Jul 3, 5:50 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT THU JUL 3 2008

OKZ066-067-070-040045-
MUSKOGEE OK-OKMULGEE OK-WAGONER OK-
650 PM CDT THU JUL 3 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OKMULGEE AND SOUTHWESTERN WAGONER

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

AT 650 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF BALD HILL TO 9 MILES
SOUTHEAST OF BALD HILL...MOVING NORTHEAST AT 14 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...BALD HILL...CHOSKA...
PORTER...STONEBLUFF...REDBIRD...COWETA...ONETA...JAMESVILLE AND
HASKELL.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3586 9586 3586 9582 3591 9582 3591 9576
      3597 9576 3604 9569 3584 9543 3561 9578
      3576 9596
TIME...MOT...LOC 2350Z 230DEG 12KT 3578 9587 3564 9576
Special weather statement, Jul 3, 6:18 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
718 PM CDT THU JUL 3 2008

ARZ019-OKZ069-040045-
ADAIR OK-CRAWFORD AR-
718 PM CDT THU JUL 3 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN CRAWFORD

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN ADAIR

AT 718 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF NATURAL DAM TO 4 MILES WEST
OF NATURAL DAM TO 3 MILES NORTHEAST OF LEE CREEK...MOVING SOUTHEAST
AT 9 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...UNIONTOWN...CEDARVILLE...NATURAL DAM AND LEE CREEK.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3566 9420 3554 9441 3559 9447 3565 9448
      3565 9454 3575 9457 3574 9450 3576 9444
      3576 9431
TIME...MOT...LOC 0018Z 337DEG 8KT 3573 9454 3566 9445
          3571 9431
Special weather statement, Jul 3, 6:25 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT THU JUL 3 2008

ARZ001-002-011-040100-
BENTON AR-CARROLL AR-MADISON AR-
725 PM CDT THU JUL 3 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WESTERN CARROLL...EASTERN BENTON AND NORTHERN MADISON

AT 725 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF LOOKOUT...MOVING EAST AT 21 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BLAND...WAR EAGLE...
LOOKOUT...LARUE...BEAVER LAKE...BEST...CLIFTY AND ROCKHOUSE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3618 9359 3621 9389 3622 9388 3624 9389
      3624 9400 3622 9401 3622 9403 3640 9402
      3640 9358
TIME...MOT...LOC 0025Z 273DEG 19KT 3630 9392
Special weather statement, Jul 3, 6:58 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT THU JUL 3 2008

OKZ067-068-070-040200-
CHEROKEE OK-MUSKOGEE OK-WAGONER OK-
758 PM CDT THU JUL 3 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN MUSKOGEE AND CENTRAL CHEROKEE

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN WAGONER

AT 758 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF FORT GIBSON...MOVING EAST AT 14 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PUMPKIN CENTER...TAHLEQUAH...
COOKSON...ELDON...OKAY...MUSKOGEE AND FORT GIBSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3597 9481 3568 9482 3569 9538 3587 9540
TIME...MOT...LOC 0058Z 264DEG 12KT 3579 9528
Special weather statement, Jul 3, 7:00 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT THU JUL 3 2008

OKZ065-040200-
OKFUSKEE OK-
800 PM CDT THU JUL 3 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     SOUTHERN OKFUSKEE

AT 800 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF BOLEY...MOVING EAST AT 14 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKEMAH...WELEETKA...BEARDEN...
CLEARVIEW...PHAROAH...CASTLE AND BOLEY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3547 9662 3556 9611 3529 9608 3529 9644
      3545 9644 3545 9647 3542 9649 3544 9656
      3541 9653 3538 9654 3538 9655 3540 9658
      3539 9662 3546 9663
TIME...MOT...LOC 0100Z 264DEG 12KT 3539 9651
Special weather statement, Jul 3, 7:02 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CDT THU JUL 3 2008

ARZ002-011-040200-
CARROLL AR-MADISON AR-
802 PM CDT THU JUL 3 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CARROLL AND NORTHERN MADISON

AT 802 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF ROCKHOUSE...MOVING EAST AT 17 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ALPENA...DENVER...
BERRYVILLE...EUREKA SPRINGS...GREEN FOREST...CONNOR...CARROLLTON...
CABANAL...RULE...COIN...URBANETTE...GRANDVIEW AND ROCKHOUSE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3623 9379 3641 9381 3648 9329 3633 9329
      3632 9328 3623 9329
TIME...MOT...LOC 0102Z 265DEG 15KT 3633 9369

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Carroll

When
July 3, 7:40 PM CST
Where
Carroll County, Oak Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.450, -93.430

Strong thunderstorm winds blew down several trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128450.